MAUDE Adverse Event Report: LIVANOVA CANDA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANDA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number DLA21
Medical Device Problem Codes Calcified (1077); Gradient Increase (1270); Material Too Rigid or Stiff (1544); Material Deformation (2976)
Health Effect - Clinical Code Calcium Deposits/Calcification (1758)
Date of Event 10/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device location not presently known.
 
Event or Problem Description
On (b)(6) 2014, the patient received a mitroflow valve to replace his native aortic valve which became stenotic.On (b)(6) 2016, a structural valve deterioration due to leaflet's calcification was identified.This event lead to re-operation of the patient on (b)(6) 2016, in which occasion the mitroflow valve was explanted and replaced with a mechanical valve.
 
Additional Manufacturer Narrative
As the device was not available for return, no device analysis could be performed.However, review of the device history record confirmed that the valve satisfied all material, visual and performance standards required for a dla21 at the time of manufacture and release.Analysis of the patients height and weight indicate moderate patient-prosthesis mismatch.Review of the patient history revealed that the patient was diabetic at the time of implant.Based on the investigation performed, no manufacturing deficiencies were identified.The patient's risk factors (diabetes) may have predisposed the patient to structural valve deterioration.Moreover, moderate patient-prosthesis mismatch suggests that procedural error may have played a role in the accelerated deterioration of the valve.
 
Event or Problem Description
On (b)(6) 2014, a patient received a mitroflow valve to replace his native aortic valve which has become stenotic.On (b)(6) 2016, structural valve deterioration with leaflet calcification was identified.This event lead to re-operation of the patient on (b)(6) 2016, during which the mitroflow valve was explanted and replaced with a mechanical valve.It was reported that calcification was identified on 3 cusps of the valve and there was a shrinking effect.The valve was not available for analysis.

Brand Name
MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANDA CORP
5005 north fraser way
burnaby, british columbia V5J5M 1
CA  V5J5M1
MDR Report Key7904185
Report Number3004478276-2018-00296
Device Sequence Number148459
Product Code LWR
UDI-Device Identifier00896208000160
UDI-Public(01)00896208000160(240)DLA21(17)190531
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/05/2019
Device Model NumberDLA21
Device Catalogue NumberDLA21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date10/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight104